Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lilmiscassie92

First Day on accutane

Recommended Posts

Hey everyone today is my first day on accutane, i posted a blog with more information on my background with breakouts/treatment and what not, if anyone could take the time to read it and give some input it would help alot. thanks!

Link to comment
Share on other sites

Today has been my third day on amnesteem. I have been getting alot of headaches lately, maybe it's because I've been soooo stressed out with school (last semester of high school!). I don't see that much of a difference in my skin except that I'm not as oily and don't feel as greasy/oily as i used to be as the day progressed.

Link to comment
Share on other sites

Hey there! The first couple of weeks I felt kinda weird too. It's a pretty powerful drug you're taking. I try to be respectful of that and do what I can to help it along. Taking Vitamin E, Fish Oil, and a B-Complex.. invested in some Aquaphor and and ordered some Jojoba Oil from this website to combat the inevitable dryness.

Its awesome that you're knocking this out now..youll be clear this summer and probably forgetting all about this experience by Christmas.

Stay tough!

PS: drink tons of water.

Link to comment
Share on other sites

started about same time as you, failry worried about side effects, and was a little worried that acutane might actually kill me in the first few days. Well, Day 6- and no real side effects other than a dry scalp- I feel just like normal!

Anyway Good Luck- and does anyone know hoe to ease an itchy, flaking scalp?

Link to comment
Share on other sites

Accutane is a pretty amazing drug. I just finished week 7 today on 60/mg per day. The main side effects i have are dry skin and lips (Use lotion every day even if you think you don't need it. If you put lotion on your face, your oil glands don't produce oil because you are already moistened. Trust me, it will help combat an IB). Also for the head aches, drink double the amount of water you are drinking now. I had the same problem, but when I doubled my water intake per day they went away and haven't had one in several weeks. Good luck, and be PATIENT! You won't regret this decision. (PS- the past 7 weeks for me have felt like 1 week... Don't sweat it, this process flies by!)

Link to comment
Share on other sites

Hey there! The first couple of weeks I felt kinda weird too. It's a pretty powerful drug you're taking. I try to be respectful of that and do what I can to help it along. Taking Vitamin E, Fish Oil, and a B-Complex.. invested in some Aquaphor and and ordered some Jojoba Oil from this website to combat the inevitable dryness.

Its awesome that you're knocking this out now..youll be clear this summer and probably forgetting all about this experience by Christmas.

Stay tough!

PS: drink tons of water.

Thanks for the reply! I am hoping I will be somewhat clear for prom, which is in April, and won't be going through an initial breakout during that time. Also I'm hoping the same for graduation at the beginning of June.

I have a few questions though. My acne is more like severe, well it's not exactly cystic but it's just that I have it all over. They're basically all pretty much white heads. What do I do with these white bumps when they surface? Is it better to pop them or do you leave them alone and let them dry out?

Also, I am worried I will still have scarring after :( my dermatologist said most of the purple/reddish colored marks should be gone (most of my scars are like discoloration scars) but I'm still worried because my skin's pretty bad. I know treatment is pretty expensive to get rid of those too!

Is there anything I can do to prevent the initial breakout or anything that will help prevent/treat scarring?

Thanks!

-Cassie

Link to comment
Share on other sites

started about same time as you, failry worried about side effects, and was a little worried that acutane might actually kill me in the first few days. Well, Day 6- and no real side effects other than a dry scalp- I feel just like normal!

Anyway Good Luck- and does anyone know hoe to ease an itchy, flaking scalp?

Thank you for the response!

I'm not quite sure on what would help a flaking scalp, there might be some shampoos or conditioners that could help with it though? But if your hair starts to dry maybe you could try washing it like every other day and make sure to use a good conditioner. Also stay away from hair products with harsh chemicals in it as that will irritate it more.

Best of luck!

Link to comment
Share on other sites

Accutane is a pretty amazing drug. I just finished week 7 today on 60/mg per day. The main side effects i have are dry skin and lips (Use lotion every day even if you think you don't need it. If you put lotion on your face, your oil glands don't produce oil because you are already moistened. Trust me, it will help combat an IB). Also for the head aches, drink double the amount of water you are drinking now. I had the same problem, but when I doubled my water intake per day they went away and haven't had one in several weeks. Good luck, and be PATIENT! You won't regret this decision. (PS- the past 7 weeks for me have felt like 1 week... Don't sweat it, this process flies by!)

Thank you for the response!

Has your doctor changed your dose at all or is planning on changing it? I think my doc is moving me up to 80 or 60 a day on my next appointment. How long does the initial breakout usually last? I'm hoping my breakout won't be that bad for prom in late April :-( Also, is there anything that will help with scarring or will most the scars be gone by the end of the treatment? As I had mentioned before in my reply back to thirty and hopeful, my scars are more of a reddish/purplish discoloration i guess you could call them? my doc says most of them should be gone but idk because my scars are all over the place! are you using anything else besides accutane and washing/moisturizing daily?

Sorry for all the questions!

Link to comment
Share on other sites

NO problem, that's why were are here! To be honest my IB was not as bad as I thought it would be, BUT it did last much longer than I thought it would. My skin was purging alot in the first 6 weeks, and it is just starting to slow down (still purging ever today!). My derm told me that week 12 is the BIG week for noticeable improvement. As far as other products go, I use aquaphor jelly for my lips (A MUST) and nasal moisturizing spray for the dry bloody noes. Stay positive, and you will be fine! The first 2 months are rough, but I am at the end of week 8 and can already see some improvement! As for your prom, you should be much more confident with your skin by then! good luck

Link to comment
Share on other sites

Hi! For a dry scalp, i've been reading that people buy unrefined shae butter, melt it in the microwave a little, and put it in their hair/scalp. You can also mix some jajoba oil into your shampoo.

If you think your headaches are related to accutane, double the amount of water you drink. You should try to get the 8-10 glasses a day. If it's constant or lasts any longer, I'd tell your derm.

Link to comment
Share on other sites

Thank you guys for the replies!

Today was my tenth dose, I'm not noticing much improvement, my skin seems to be purging. I think after I run out of this moisturizer I'm using right now from Neutrogena I'm going to switch to cetaphil. The neutrogena moisturizer i use is oil free, but i notice when i put it on it makes my face red, so as soon as i run out i'll buy the one from cetaphil.

Also, i'm kinda confused as to making a consistent accutane log, how do i make posts to just one blog/post? I think i made like three different topics or something by accident lol

-Thanks!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×